Texas, 2003Damaging Winds and Lightning Strike in Texas, June 8, 2003
June 8, 2003 · NWS FWD · 3 events in 1 county or zone
2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 8, 8:00 AM CST, 20 minutes earlier.
Area forecast discussion, Jun 8, 8:00 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CDT SUN JUN 8 2003
.MID MORNING UPDATE...
FCST NEEDED SOME TWEAKS...ESPECIALLY SW CWFA AS LINE OF STORMS MOVES
SEWD THROUGH BL MOISTURE/INSTABILITY AXIS AND TOWARDS BEST PRESSURE
FALLS NEAR 2MB/3HR FROM KTPL...WWD TO KBWD. MADE THESE AREAS
CATEGORICAL WITH HEAVY RAIN WORDING FOR THIS MORNING WITH CONTINUING
CHANCE LINGERING BEYOND 18Z WHERE OLD OUTFLOW AND SOME DAYTIME
HEATING MAY RESULT IN SCT SHOWERS OR STORMS...BUT THIS REMAINS TO BE
SEEN. FARTHER NE TOWARDS THE METROPLEX AND RED RIVER...JUST LIKELY RAIN
THIS MORNING I-20 CORRIDOR TAPERING OFF TO SLIGHT CHANCE OF RAIN AS
YOU GET TOWARDS THE RED RIVER...WITH NO POPS THIS AFTERNOON. FEEL AREAS
I-20 NWD ARE PRETTY STABLE AND TOOK THUNDER OUT WITH SOME BREAKS IN
CLOUDS EXPECTED THIS AFTERNOON. OTHERWISE...TWEAKED WINDS/SKY COVER
PER CURRENT TRENDS AS WELL. HELD OFF ON MAX TEMPS FOR NOW...BUT MAY
NEED TO DROP MANY AREAS POSSIBLY A CATEGORY PER WHERE CLOUDS/
CONVECTION HOLD ON THE LONGEST. WILL WAIT IT OUT AND HAVE ANOTHER
UPDATE JUST BEFORE/BY NOON TO FRESHEN FCSTS UP. UPDATES OUT SOON.
05/
.EARLY MORNING PUBLIC UPDATE 410 AM CDT...
A LARGE AREA OF MODERATE TO HEAVY RAINFALL...WITH EMBEDDED
THUNDERSTORMS...CONTINUES ACROSS NORTHERN AREAS OF TEXAS...NORTH OF
A COLD FRONT MOVING SOUTH ACROSS THE STATE. HOWEVER...AS HAS BEEN
THE CASE FOR THE LAST WEEK...SHORT TERM MODEL GUIDANCE DIFFERS
SIGNIFICANTLY CONCERNING PRECIP CHANCES ACROSS THE AREA. WEAK TO
MODERATE ISENTROPIC LIFT NORTH OF THE SURFACE FRONT AND ALONG THE
300-310K SURFACES WILL LIKELY MAINTAIN THIS AREA OF PRECIP
THROUGHOUT THE EARLY AFTERNOON. HOWEVER...AS FRONTOLYSIS OCCURS
LATER TODAY...EXPECT PRECIP CHANCES TO DIMINISH AS WELL. THUS...FOR
NOW...WILL CARRY THE HIGHEST RAIN CHANCES ACROSS NORTHERN HALF OF
THE CWA /GENERALLY ALONG AND NORTH OF I-20/ DURING THE MORNING
PERIOD. DESPITE A LACK OF DEEP MOISTURE...AND WEAK HEIGHT RISES
NOTED ON 08/00Z UPPER AIR ANALYSIS...CURRENT FEELING IS THAT MOST
LOCATIONS ACROSS THE NORTH WILL AT LEAST SEE SOME RAINFALL FROM THIS
COMPLEX. AFTERNOON HIGH TEMPS TODAY WILL BE A BIT COOLER...AS A
RESULT OF MORE CLOUD COVER AND RAIN COOLED AIR.
TONIGHT SHOULD FEATURE MOSTLY CLEAR SKIES ACROSS NORTH TEXAS...WITH
LIGHT WINDS LEADING TO ANOTHER COOL MORNING ON MONDAY. HOWEVER...AS
MID/UPPER LEVEL ANTICYCLONIC FLOW STRENGTHENS DURING THE DAY ON
MONDAY...A RAPID WARM-UP IS EXPECTED...WITH MONDAY AFTERNOON
POSSIBLY THE WARMEST OF THE UPCOMING WEEK. AFTERNOON MAXES SHOULD BE
GREATEST IN THE SOUTHEAST CWA...WHERE DRIER SOIL CONDITIONS WILL
ALLOW FOR HIGHER TEMPS. LOW-LEVEL MOISTURE WILL BEGIN RETURNING TO
NORTH TEXAS ON MONDAY NIGHT...WITH ISOLATED TSRA POSSIBLE ALONG
SEABREEZE BOUNDARY IN SOUTHEAST ZONES ON TUESDAY AFTERNOON.
OVERALL...NOT TOO MANY CHANGES WERE MADE TO THE CURRENT EXTENDED
FORECAST. THERE MAY BE ADDITIONAL SEABREEZE ACTIVITY IN THE
SOUTHEAST ON WEDNESDAY...AS UPPER LEVEL RIDGING OVER SOUTHERN TEXAS
NEVER COMPLETELY BUILDS ACROSS NORTH TEXAS. WILL GENERALLY USE
PERSISTENCE FOR THE TEMPERATURE FORECAST...AND KEEP THURSDAY AND
FRIDAY DRY...AS MID-LEVEL FLOW FLATTENS ACROSS THE AREA. WILL ALSO
MAINTAIN SLIGHT CHANCE POPS ON SATURDAY...BUT AM SKEPTICAL AT THIS
POINT.
DFW 83 62 92 73 / 60 0 0 0
ACT 86 62 95 74 / 40 0 0 0
PRX 81 60 89 70 / 60 0 0 0
DTO 82 62 91 71 / 60 0 0 0
TKI 82 61 91 72 / 60 0 0 0
DAL 84 63 92 73 / 60 0 0 0
TRL 84 63 92 73 / 40 0 0 0
CRS 86 64 95 73 / 40 0 0 0
TPL 86 64 95 74 / 40 0 0 0
.FWD...NONE.
65/DD
Hazardous weather outlook, Jun 8, 6:45 AM CST, 1 hour 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
745 AM CDT SUN JUN 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
RAIN AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 20 WILL
GRADUALLY END BY LATE AFTERNOON. SOUTH OF INTERSTATE 20...SCATTERED
THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. A FEW OF THE
THUNDERSTORMS SOUTH OF INTERSTATE 20 MAY BRIEFLY BECOME SEVERE WITH
HAIL UP TO ONE INCH IN DIAMETER POSSIBLE.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE BRIEF AND ISOLATED
NATURE OF ANY SEVERE WEATHER.
07/BB
Lightning, Mills
- When
- June 8, 8:20 AM CST
- Where
- Mills County, 10 mi W of Goldthwaite
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
27 goats and some cows were killed by lightning.
Thunderstorm Wind, Mills
- When
- June 8, 8:28 AM CST
- Where
- Mills County, Goldthwaite
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.450, -98.567
Thunderstorm Wind, Mills
- When
- June 8, 8:38 AM CST
- Where
- Mills County, Goldthwaite
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- NEWSPAPER
- Coordinates
- 31.450, -98.567
A large pecan tree was blown down by high winds.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 8, 20036 deaths · 1 event
- Rip Current in Florida, June 8, 20031 death · 10 injured · 1 event
- Rip Current in Florida, June 8, 20031 death · 1 event
- Tornadoes and Hail in Michigan, June 8, 2003$306,000 · F1 · 15 events
- Tornadoes and Hail in Michigan, June 8, 2003$657,000 · F0 · 17 events
- Hail in Texas, June 8, 2003$250,000 · 1.75 in hail · 2 events
- Damaging Winds in New York, June 8, 2003$55,000 · 65 kt wind · 5 events
- Damaging Winds in Ohio, June 8, 20033 injured · $15,000 · 50 kt wind · 2 events
- Damaging Wind in Pennsylvania, June 8, 2003$35,000 · 50 kt wind · 1 event
- Flooding and Damaging Winds in Ohio, June 8, 2003$18,000 · 50 kt wind · 10 events
- Damaging Wind in Pennsylvania, June 8, 2003$20,000 · 78 kt wind · 1 event
- Flash Flooding and Damaging Winds in North Carolina, June 8, 2003$11,000 · 65 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365697, 5365695, 5365696.